Open Access
Translator Disclaimer
April, 1988 Maximal Length of Common Words Among Random Letter Sequences
Samuel Karlin, Friedemann Ost
Ann. Probab. 16(2): 535-563 (April, 1988). DOI: 10.1214/aop/1176991772

Abstract

Consider random letter sequences $\{\xi^{(\sigma)}_t, t = 1,\ldots, N; \sigma = 1,\ldots, s\}$ based on a finite alphabet generated by uniformly mixing stationary processes. The asymptotic distributional properties of the length of the longest common word in $r$ or more of the $s$ sequences $K_{r,s}(N)$, are investigated. When the probability measures of the different sequences are not too dissimilar, a classical extremal type limit law holds for $K_{r,s}(N) - (r \log N/(-\log \lambda)), \lambda$ being an appropriate local match parameter. The distributional properties of other long-word relationships and patterns among the sequences are also discussed.

Citation

Download Citation

Samuel Karlin. Friedemann Ost. "Maximal Length of Common Words Among Random Letter Sequences." Ann. Probab. 16 (2) 535 - 563, April, 1988. https://doi.org/10.1214/aop/1176991772

Information

Published: April, 1988
First available in Project Euclid: 19 April 2007

zbMATH: 0645.60034
MathSciNet: MR929062
Digital Object Identifier: 10.1214/aop/1176991772

Subjects:
Primary: 60F10
Secondary: 60F99

Keywords: extremal distributions , local match distribution , longest common word , Random letter sequences , uniformly mixing stationary processes

Rights: Copyright © 1988 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.16 • No. 2 • April, 1988
Back to Top